Author Topic: Scared, Please help  (Read 2951 times)

[Buddie]

Scared, Please help
« on: February 01, 2023, 05:19:37 pm »
Can sublinggual Ativan use water titration? Thanks
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Scared, Please help
« Reply #1 on: February 01, 2023, 05:27:00 pm »



Last November my Dr prescribed Ativan to me due to GAD. I was taking 1mg per day for 6days and 0.5 for 10 days and stopped without typing. Because Dr. Said it's ok. 10 days after I started to take sertraline, Dr. adviced to take Ativan 0.5mg twice per day untill sertraline kicked in. but I only took 0.25 or 0.5mg per day as needed total for 13days in
Dec,  sometimes I took everyday, sometimes 3 or 4 days without taking. In January, I felt sertraline finally kicked in, I didn't take Ativan for 1week. After this week, my anxiety back, I started to take it again.  I still take 0.25mg per day most times. Only two days I took 0.5mg and 0.75mg. but unfortunately 0.25mg is not effective as before. I don't want to increase the dose, but struggling every day for the physical symptoms .After search online, I read so many horrible stories, I am so regret to take this medication in the first place, I want to typing it as soon as possible. but don't know if I can handle the physical symptoms (chest pain and tight, palpitations). Do I need increase dose to stabe my condition then typing or just power through this and typing. I am so scared. Any suggestions will be really appreciate. I am apologizing for my English writing. Thank you everyone!!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Scared, Please help
« Reply #2 on: February 01, 2023, 05:40:53 pm »
It looks like your body is dependent on the Ativan so its time to figure out a plan.  First and foremost, will you have enough Ativan to do a slow taper? 

Secondly, now that you know your body is dependent, its important to determine what your daily dose is.  Try to pick a dose that allows you to perform your daily tasks but not feeling great, this is our definition of stable and its important to begin a taper from a position of stability.  Do you know what your daily dose might be?

Ill do a search on the forum about sublingual Ativan, it seems like its been done. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Scared, Please help
« Reply #3 on: February 01, 2023, 05:59:05 pm »
Thank you very much for replying. I am currently taking 0.25 mg per day. I think 0.5mg should keep me stable.
How long  should I stay on 0.5mg then start typing? I do have enough Ativan.  I am taking low dose for not long time. Do I still need very slowly typing? Is that ok I reduce 10% per week or it's too fast?
« Last Edit: February 01, 2023, 06:04:54 pm by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Scared, Please help
« Reply #4 on: February 01, 2023, 08:27:59 pm »
We typically suggest those who have been on the drug for a short time taper a bit faster but this needs to depend on your symptoms.  If theyre unmanageable then it might be wise to taper a bit slower, its all about finding what works for you and unfortunately that requires experimentation on your part.

If you feel .5 mg will get you where you need to be then Id increase and stay there for about a week.  What size are your pills and how many times a day do you dose?  Many of our Ativan users will dose up to 3 times a day to avoid interdose withdrawal, have you experienced that yet?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Scared, Please help
« Reply #5 on: February 01, 2023, 09:45:24 pm »
Re: your question about using the sublingual formulation of lorazepam to make a do-it-yourself liquid

As [...] has wisely observed, the only way to know if this will work for you is via experimentation.

If you do decide to try this, please be aware that you may experience differences in onset of action, time to peak plasma, effectiveness, etc. The sublingual lorazepam formulation is designed to be rapidly and directly absorbed into the bloodstream.  When lorazepam is taken orally (i.e. swallowed), it must pass through the gastrointestinal system and then the liver before it enters the bloodstream.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Scared, Please help
« Reply #6 on: February 01, 2023, 10:37:53 pm »
Thank you [...]
Really appreciate your help. My Ativan tablets are very tiny blue one. So it very hard for dry cut,
So I want to use water titration. But I heard some people said when they used water titration, the effective of the drug is not good as tablets.  I only take one time per day.  I may experience some interdose withdrawal, I am not sure.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Scared, Please help
« Reply #7 on: February 01, 2023, 10:43:51 pm »
Hi, [...]
  Really appreciate your advice. I may need a good digital scale.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Scared, Please help
« Reply #8 on: February 01, 2023, 11:49:32 pm »
Is switching from the sublingual formulation to a regular tablet an option?  Your prescriber might need to increase your dose plus you might need to dose multiple times a day.

Is a commercially manufactured oral solution of lorazepam available in your country? 

Is a professionally compounded liquid an option?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Scared, Please help
« Reply #9 on: February 02, 2023, 01:00:38 am »
I am in Canada, no liquid ativan. Regarding the oral tablets, the absorption may different with sublingual. I will ask my doctor. But he doesn't believe slow typing. Thank you!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.